Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 53, NWS Wichita, KS

May 23, 2007Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 23, 2007, 12:08 PM CDT for Reno County, Kansas. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2007, 12:08 PM CDT (17:08 UTC)
Expired
May 23, 2007, 1:15 PM CDT
In force
67 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Reno County, KS

The radar

The Wichita radar (KICT), 90 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 12:27 PM CDTHAIL 0.752 N Plevna, KS
May 23, 1:13 PM CDTHAIL 1.5Plevna, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-440 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 231707
SVRICT
KSC155-231815-
/O.NEW.KICT.SV.W.0053.070523T1708Z-070523T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1208 PM CDT WED MAY 23 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 115 PM CDT.

* AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  SYLVIA...OR NEAR ZENITH...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  NICKERSON...PLEVNA...SYLVIA...WILLOWBROOK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3816 9847 3782 9847 3817 9784

$$

BOWMAN
5 follow-up statements
000 
WWUS53 KICT 231716
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1216 PM CDT WED MAY 23 2007

KSC155-231815-
/O.CON.KICT.SV.W.0053.000000T0000Z-070523T1815Z/
RENO KS-
1216 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENO COUNTY UNTIL 115 PM CDT...

AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR SYLVIA...OR 7 MILES NORTHEAST OF ZENITH...MOVING NORTHEAST AT 20
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTHWEST OF NICKERSON BY 105 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3816 9847 3782 9847 3817 9784

$$

BOWMAN
000 
WWUS53 KICT 231725
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CDT WED MAY 23 2007

KSC155-231815-
/O.CON.KICT.SV.W.0053.000000T0000Z-070523T1815Z/
RENO KS-
1225 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENO COUNTY UNTIL 115 PM CDT...

AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR PLEVNA...OR 11 MILES NORTHEAST OF ZENITH...MOVING NORTHEAST AT
20 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR NICKERSON BY 1255 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3816 9847 3782 9847 3817 9784

$$

BOWMAN
000 
WWUS53 KICT 231734
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1234 PM CDT WED MAY 23 2007

KSC155-231815-
/O.CON.KICT.SV.W.0053.000000T0000Z-070523T1815Z/
RENO KS-
1234 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENO COUNTY UNTIL 115 PM CDT...

AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR PLEVNA...OR 12 MILES SOUTH OF STERLING...MOVING NORTHEAST AT 20
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR NICKERSON BY 105 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3816 9847 3782 9847 3817 9784

$$

BOWMAN
000 
WWUS53 KICT 231748
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1247 PM CDT WED MAY 23 2007

KSC155-231815-
/O.CON.KICT.SV.W.0053.000000T0000Z-070523T1815Z/
RENO KS-
1247 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENO COUNTY UNTIL 115 PM CDT...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER 
SIZE HAIL.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF 
NICKERSON...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR NICKERSON BY 105 PM CDT.

LAT...LON 3816 9847 3782 9847 3817 9784

$$
000 
WWUS53 KICT 231758
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1257 PM CDT WED MAY 23 2007

KSC155-231815-
/O.CON.KICT.SV.W.0053.000000T0000Z-070523T1815Z/
RENO KS-
1257 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENO COUNTY UNTIL 115 PM CDT...

AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR SYLVIA...OR 6 MILES SOUTHEAST OF ZENITH...MOVING NORTHEAST AT 25
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR PLEVNA BY 105 PM CDT.

THE THUNDERSTORM NEAR NICKERSON HAS WEAKENED AND IS NO LONGER SEVERE.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3816 9847 3782 9847 3817 9784

$$

BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 11:54 AM CDT, 14 minutes earlier.

Area forecast discussion, May 23, 11:54 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1154 AM CDT WED MAY 23 2007

.UPDATE...
SENDING UPDATE FOR THIS AFTERNOON MAINLY FOR ADJUSTMENTS TO WINDS.
AS OF 16Z...STATIONARY FRONT EXTENDED FROM SALINA TO JUST WEST OF
HUTCHINSON...TO BETWEEN MEDICINE LODGE AND PRATT. CONVECTION HAS
DEVELOPED AND BECOME MORE NUMEROUS RIGHT ALONG THIS FRONTAL
BOUNDARY IN AN AREA OF MAXIMUM MOISTURE CONVERGENCE. RUC40
SUGGESTS INSTABILITY WILL GRADUALLY INCREASE INTO THIS AFTERNOON
WITH MUCAPES OF 2000 TO 3500 J/KG POSSIBLE. WITH 40-45 KT DEEP
LAYER SHEAR ACROSS CENTRAL KS...SOME MID-LEVEL MESOCYCLONES
POSSIBLE WHICH WOULD AUGMENT HAIL/WIND POTENTIAL. RUC40/NAM-WRF
SUGGEST SUFFICIENT LOW-LEVEL CAPE MAY EXIST ALONG NE-SW ORIENTED
FRONT SUCH THAT A BRIEF TORNADO CANNOT BE RULED OUT THIS
AFTERNOON. 0-1KM SHEAR/HODOGRAPHS INCREASE THIS EVENING IN
RESPONSE TO APPROACHING SHORTWAVE TROF/INCREASING LOW-LEVEL JET.
WILL BE INTERESTING TO SEE HOW FAR EAST/NORTHEAST SUPERCELLS CAN
MAKE IT COMING OUT OF SW KS/NW OK...AS THEY WILL HAVE TORNADIC
POTENTIAL. MEANWHILE...CONVECTION IN CENTRAL KS SHOULD BECOME
WIDESPREAD WITH CONVERGENCE DRAMATICALLY INCREASING IN VICINTY OF
850 FRONT.

JMC

&&

.PREV DISCUSSION... /ISSUED 634 AM CDT WED MAY 23 2007/

AVIATION...

MVFR CEILINGS WILL CONTINUE ACROSS MOST OF THE TAF LOCATIONS TODAY
AS LOW LEVEL MOISTURE CONTINUES TO STREAM NORTH ACROSS THE AREA.
TSRA CHANCES INCREASE AS DAY PROGRESSES WITH MOST LOCATIONS SEEING
VCTS AFTER 22Z.  COULD ALSO SEE SOME +TSRA AT HUT AND ICT AS
CONVECTION ORGANIZES THIS EVENING.

KETCHAM

PREV DISCUSSION... /ISSUED 301 AM CDT WED MAY 23 2007/

DISCUSSION...
MAIN FORECAST CONCERNS ARE SEVERE WEATHER AND FLOODING CHANCES
TODAY INTO THURSDAY.

TODAY-TONIGHT:
LINE OF SHOWERS/THUNDERSTORMS ALONG THE COLD FRONT IN CENTRAL KANSAS
SHOULD CONTINUE TO WEAKEN AS IT MOVES INTO A MORE CAPPED
ENVIRONMENT. KEPT JUST SLIGHT CHANCES FOR PRECIPITATION ACROSS
SOUTHEAST KANSAS...AS WE EXPECT THE FRONT TO STALL SOON AND
PRECIPITATION TO WEAKEN SIGNIFICANTLY. WINDS WILL CONTINUE TO BE
BREEZY TODAY AHEAD OF THE FRONT...BUT SHOULD REMAIN WELL BELOW
ADVISORY CRITERIA.

THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON...WITH THE NEXT
SHORTWAVE TROUGH APPROACHING THE REGION. SUPERCELLS ARE EXPECTED TO
DEVELOP ALONG THE FRONT OVER CENTRAL AND NORTH CENTRAL KANSAS. SHEAR
AND ML CAPE VALUES WILL BE SUFFICIENT FOR LARGE HAIL...DAMAGING WINDS AND
TORNADOES. THE SUPERCELLS WOULD LIKELY DEVELOP INTO A MESOSCALE
CONVECTIVE SYSTEM OVERNIGHT.

THE HEAVY RAINFALL IS STILL A THREAT AS WELL FOR TONIGHT...WITH
CENTRAL KANSAS /AND SOME OF SOUTH CENTRAL KANSAS/ BECOMING THE FOCUS
FOR POTENTIAL FLOODING. THE FRONT WILL MAKE VERY LITTLE IF ANY
PROGRESS SOUTHEASTWARD BEFORE THURSDAY MORNING. FN CONVERGENCE
REMAINS STRONG THROUGH THE NIGHT...AND FLOW IS PERSISTENTLY PARALLEL
TO THE FRONT. WITH LOCATION OF CONVECTION/HEAVIEST RAINFALL EXPECTED
TONIGHT...DECIDED TO ISSUE A FLASH FLOOD WATCH FOR ALL OF CENTRAL
KANSAS AS WELL AS PARTS OF SOUTH CENTRAL KANSAS FOR THE OVERNIGHT
HOURS.

THURSDAY-FRIDAY:
THURSDAY...THE FRONT SHOULD FINALLY BEGIN TO PUSH SOUTHEASTWARD INTO
SOUTHEAST KANSAS. THEREFORE THE HEAVY RAIN THREAT ALSO MOVES INTO
SOUTHEAST KANSAS. DECIDED TO HOLD OFF ON A WATCH FOR THURSDAY AT
THIS POINT...BUT DAY SHIFT WILL HAVE TO LOOK AT A POTENTIAL
FLOOD/FLASH FLOOD WATCH FOR SOUTHEAST KANSAS.

ONCE THIS RAIN MOVES OUT OF THE AREA BY THURSDAY EVENING...HIGH
PRESSURE BUILDS IN BRIEFLY FOR A MOSTLY SUNNY DAY ON FRIDAY. LIGHT
WINDS AND TEMPERATURES IN THE MIDDLE 70S SHOULD BE A NICE BREAK FOR
THE AREA. KEPT SLIGHT CHANCES FOR PRECIPITATION FOR FRIDAY AND
FRIDAY NIGHT...HOWEVER FORECAST SOUNDINGS ARE LOOKING PRETTY DRY AND
THERE IS SUBSIDENCE FROM THE SURFACE THROUGH 700MB.

SATURDAY-TUESDAY:
THE FRONT IS THEN PROGGED TO COME BACK NORTHWARD INTO THE FORECAST
AREA FOR THE WEEKEND. THIS WILL CONTINUE THE UNSETTLED WEATHER
PATTERN THROUGH THE HOLIDAY WEEKEND...WITH ANOTHER CHANCE FOR
PROLONGED AND/OR HEAVY RAINFALL. WILL CONTINUE TO MONITOR THIS TIME
FRAME AS THE NEXT COUPLE DAYS OF WEATHER COME INTO BETTER FOCUS.

SCHRECK

AVIATION...
LATEST MOSAIC RADAR LOOP/OBSERVATIONS ARE SHOWING CLEAR EVIDENCE
OF THE FRONTAL BOUNDARY EXTENDING FROM NEAR LINCOLN TO JUST
SOUTHEAST OF DODGE CITY. THIS BOUNDARY WAS CONTINUING TO IGNITE
THUNDERSTORMS ACROSS CENTRAL KANSAS AND SOUTHWEST KANSAS. THIS
FRONTAL BOUNDARY WILL CONTINUE TO PUSH SOUTHEAST DURING THE NEXT
SEVERAL HOURS. WHERE THIS BOUNDARY ENDS UP WILL BE THE KEY ON
WHERE THE THUNDERSTORMS WILL PERSIST OVERNIGHT. WE HAVE KEPT THE
BEST CHANCE FOR STORMS ACROSS THE RUSSELL AND SALINA TAF SITES FOR
NOW. THE THUNDERSTORMS MAY GO AS FAR SOUTHEAST AS HUTCHINSON
TOWARDS 10Z...BUT WE MAY JUST PLAY THE VICINITY ROUTE FOR NOW.
MVFR CEILINGS WILL GENERALLY BE THE RULE OVERNIGHT...EXCEPT FOR
RUSSELL WHERE THEY MAY BECOME VFR.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    82  59  72  53 /  50  70  60  10
HUTCHINSON      79  54  72  51 /  80  80  50  10
NEWTON          80  56  72  52 /  70  80  60  10
ELDORADO        82  57  72  52 /  30  70  70  10
WINFIELD-KWLD   82  59  73  56 /  20  70  70  20
RUSSELL         71  50  69  50 /  70  80  20  10
GREAT BEND      72  51  70  51 /  80  80  20  10
SALINA          76  53  72  51 /  80  80  50  10
MCPHERSON       79  53  72  51 /  80  80  50  10
COFFEYVILLE     82  63  76  58 /  20  30  70  20
CHANUTE         82  61  74  55 /  20  40  70  20
IOLA            82  60  74  54 /  30  40  70  10
PARSONS-KPPF    82  62  75  57 /  20  40  70  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR KSZ032-033-047>052-067-068-082-083.

&&
Hazardous weather outlook, May 23, 5:14 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
514 AM CDT WED MAY 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
514 AM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE STORMS ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON AND EVENING. THE
GREATEST RISK FOR SEVERE STORMS...INCLUDING STRONG
TORNADOES...WILL EXIST SOUTH OF A GREAT BEND TO MCPHERSON LINE AND
WEST OF A MCPHERSON TO WICHITA TO SOUTH HAVEN LINE. VERY LARGE
HAIL TO BASEBALL SIZE AND STRAIGHT-LINE WINDS TO 80 MPH WILL ALSO
BE POSSIBLE IN THIS AREA.

THE RISK FOR SEVERE WEATHER WILL CONTINUE FOR AREAS WEST OF THE
KANSAS TURNPIKE INTO THE OVERNIGHT HOURS...THOUGH A GREATER
LIKELIHOOD FOR HEAVY RAIN AND POSSIBLE FLOODING WILL DEVELOP LATER
TONIGHT. SEE THE LATEST FLASH FLOOD WATCH FOR DETAILS.

THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS STORMS MOVE INTO
SOUTHEAST KANSAS BY EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT
INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON.

SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH
OF THE AREA OVER THE HOLIDAY WEEKEND. HOWEVER IT IS TOO EARLY TO
SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS
AFTERNOON AND THIS EVENING FOR PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

In the hours before

Special weather statement, May 23, 11:29 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1129 AM CDT WED MAY 23 2007

KSZ049-051-231700-
MCPHERSON-SALINE-
1129 AM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MCPHERSON AND SALINE COUNTIES...

AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MARQUETTE...OR 12 MILES SOUTHWEST OF
LINDSBORG...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, May 23, 11:40 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1140 AM CDT WED MAY 23 2007

KSZ067-231715-
RENO-
1140 AM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHWEST RENO COUNTY...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ZENITH...AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Local storm report, May 23, 11:57 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1157 AM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             N MARQUETTE             38.56N 97.83W
05/23/2007  E0.25 INCH       MCPHERSON          KS   TRAINED SPOTTER

&&

RHE
Special weather statement, May 23, 11:57 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1157 AM CDT WED MAY 23 2007

KSZ049-051-231730-
MCPHERSON-SALINE-
1157 AM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHERN MCPHERSON AND SALINE COUNTIES...

AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LINDSBORG...AND MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:07 PM CDTSevere Thunderstorm WarningICTBarton, Russell53 min
May 22, 11:46 PM CDTSevere Thunderstorm WarningICTBarton59 min
May 22, 11:59 PM CDTSevere Thunderstorm WarningICTBarton46 min
May 23, 12:39 AM CDTSevere Thunderstorm WarningICTBarton66 min
May 23, 3:08 AM CDTFlash Flood WatchICTBarton, Chase, Ellsworth, Harper, Harvey, Kingman and 9 more25 hr
May 23, 1:07 PM CDTSevere Thunderstorm WarningICTReno53 min
May 23, 1:57 PM CDTSevere Thunderstorm WarningICTReno63 min
May 23, 2:14 PM CDTSevere Thunderstorm WarningICTKingman46 min
May 23, 2:18 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice57 min
May 23, 2:51 PM CDTSevere Thunderstorm WarningICTReno69 min
May 23, 2:54 PM CDTSevere Thunderstorm WarningICTSaline66 min
May 23, 3:10 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice65 min
May 23, 3:42 PM CDTTornado WarningICTReno31 min
May 23, 4:11 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno64 min
May 23, 4:26 PM CDTSevere Thunderstorm WarningICTReno64 min
May 23, 4:55 PM CDTFlash Flood WarningICTReno6 hr
May 23, 5:09 PM CDTSevere Thunderstorm WarningICTReno27 min
May 23, 5:13 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno62 min
May 23, 5:28 PM CDTSevere Thunderstorm WarningICTReno30 min
May 23, 6:12 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno, Rice63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.